Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Derivations mapping into the socle, II


Author: Matej Bresar
Journal: Proc. Amer. Math. Soc. 126 (1998), 181-187
MSC (1991): Primary 46H05
MathSciNet review: 1416078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal A$ be a unital Banach algebra. Several characterizations of continuous derivations of $\mathcal A$ having only elements with finite spectrum in their ranges are obtained. In particular, if $\mathcal A$ is semisimple, then such derivations map $\mathcal A$ into its socle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H05

Retrieve articles in all journals with MSC (1991): 46H05


Additional Information

Matej Bresar
Affiliation: Department of Mathematics, University of Maribor, PF, Koroška 160, 62000 Maribor, Slovenia
Email: bresar@uni-mb.sl

DOI: http://dx.doi.org/10.1090/S0002-9939-98-03993-8
PII: S 0002-9939(98)03993-8
Received by editor(s): March 20, 1996
Received by editor(s) in revised form: July 8, 1996
Additional Notes: The author was supported in part by a grant from the Ministry of Science of Slovenia
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society